Alert archive / California / Wind Advisories in 2008

Wind Advisory 67, NWS San Diego, CA

April 19, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 19, 2008, 1:24 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 19, 2008, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 1:24 AM PDT (08:24 UTC)
In effect from
Apr 19, 2008, 11:00 AM PDT
Expired
Apr 19, 2008, 11:00 PM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2947 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 190824
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
124 AM PDT SAT APR 19 2008

CAZ055-056-058-060>062-191900-
/O.NEW.KSGX.WI.Y.0067.080419T1800Z-080420T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
124 AM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING. 

WEST WINDS OF 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED TO
DEVELOP OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AS A TROUGH
OF LOW PRESSURE PASSES BY TO THE NORTH. THE WINDS SHOULD CONTINUE
WELL INTO THE EVENING...THEN SLOWLY TAPER OFF LATE TONIGHT.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.

$$

MACKECHNIE
3 follow-up statements
000 
WWUS76 KSGX 191842
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1142 AM PDT SAT APR 19 2008

CAZ055-056-058-060>062-200400-
/O.CON.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1142 AM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

WEST WINDS OF 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED OVER
THE MOUNTAINS AND DESERTS THIS AFTERNOON AS LOW PRESSURE
STRENGTHENS OVER NEVADA. THE WINDS SHOULD CONTINUE WELL INTO THE
EVENING...THEN SLOWLY TAPER OFF LATE TONIGHT.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.

$$

JAD
000 
WWUS76 KSGX 200401
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 PM PDT SAT APR 19 2008

CAZ055-056-058-060>062-200600-
/O.CON.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
901 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

WEST WINDS FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL
CONTINUE THROUGH 11 PM. THE WINDS WILL SLOWLY TAPER OFF
THEREAFTER.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A MILE. 

$$

MOEDE
000 
WWUS76 KSGX 200727
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 PM PDT SAT APR 19 2008

CAZ055-056-058-060>062-200800-
/O.EXP.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1100 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:15 PM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 18, 9:15 PM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PDT FRI APR 18 2008

.SYNOPSIS...AN UPPER LEVEL TROUGH AND RAPIDLY DEEPENING MARINE LAYER
WILL BRING MUCH COOLER WEATHER THIS WEEKEND. DRIZZLE IS POSSIBLE
WEST OF THE MOUNTAINS THE NEXT TWO NIGHTS. STRONG ONSHORE FLOW WILL
RESULT IN GUSTY WINDS AT OVER THE MOUNTAINS AND DESERTS. IT WILL
TURN WARMER LATER NEXT WEEK AS HIGH PRESSURE SLOWLY REBUILDS OVER
THE WEST.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A LARGE SCALE UPPER LOW OVER THE PACIFIC NORTHWEST WILL BE A KEY
PLAYER IN OUR WEEKEND WEATHER...BRINGING SIGNIFICANTLY COOLER
WEATHER AND GUSTY MTN AND DESERT WINDS TO SOUTHERN CAL SATURDAY AND
SUNDAY.

THE ENORMOUS CLOUD SHIELD OVER THE PACIFIC BEYOND THE OUTER WATERS
IS QUITE IMPRESSIVE THIS EVENING. CLOUD WERE FILLING IN OVER INNER
WATERS AND WILL SURGE INTO THE VALLEYS LATER TONIGHT. CONSIDERING
THE RATE AT WHICH THE MARINE LAYER IS DEEPENING (AIDED BY A COASTAL
EDDY) THE CLOUD DECK WILL BE BETWEEN 4000 AND 4500 FEET DEEP BY 18Z
SATURDAY. DRIZZLE IS A POSSIBILITY WITH SUCH RAPID DEEPENING...FOG
COULD RESTRICT VIS TO LESS THAN A MILE IN THE EASTERN VALLEYS AND
MTN FOOTHILLS BELOW 4500 FEET LATER TONIGHT AND SATURDAY MORNING.

TEMPERATURES WILL BE A LOT LOWER TOMORROW. IN THE LOWER LEVELS...THE
MARINE AIR WILL DROP TEMPS 10 TO 20 DEGREES WEST OF THE MTNS BELOW
4500 FEET. IN THE MTNS AND DESERTS THE LOWER HTS AND THICKNESSES
ASSOCIATED WITH THE UPPER TROUGH WILL RESULT IN 10 TO 15 DEGREES OF
COOLING.

CLEARING IS NOT CLEAR-CUT CERTAINTY SATURDAY AFTERNOON...BUT IT
APPEARS THAT COOLING ALOFT SHOULD WEAKEN THE INVERSION AND ALLOW
SOME MIXING DURING THE DAY FOR PARTIAL CLEARING.

WINDS WILL BE STRONGER IN THE MTNS AND DESERTS. INCREASING ONSHORE
GRADIENTS ALONG WITH STRONG NW FLOW ALOFT WILL BRING GUSTY NW WINDS
THE NEXT THREE DAYS. WINDS WILL APPROACH WIND ADVISORY LEVELS IN THE
AFTERNOONS AND EVENINGS...AND BLOWING DUST AND SAND MAY LIMIT VIS AT
TIMES.

AFTER THREE DAYS OF COOL...BREEZY WEATHER...TEMPERATURES START TO
RECOVER TUESDAY AS THE UPPER TROUGH SHIFTS EAST. 500 MB HTS STAY AT
ABOVE 570 DM THROUGH WEDNESDAY...THEN REALLY JUMP THURSDAY AND
FRIDAY IN RESPONSE TO A BUILDING HIGH AMPLITUDE RIDGE FOR WARMER
WEATHER AND TEMPERATURES ABOVE CLIMATOLOGY FOR THE END OF THE WEEK.

FORECAST WAS UPDATED TO ADJUST SKY COVER THIS WEEKEND AND TO
INCREASE WINDS IN THE MTNS AND DESERTS.

&&

.AVIATION...190300Z
PATCHY STRATUS HAS MOVED INTO COASTAL AREAS THIS EVENING WITH BASES
ABOVE 1000 FT MSL. ANTICIPATE CIGS TO INCREASE FROM 1000 FT MSL TO
2500 FT MSL BY MORNING WITH TOPS TO FL040. SOME CLEARING IS EXPECTED
INLAND DURING THE DAY SATURDAY...HOWEVER THE COAST COULD REMAIN
OVERCAST FOR MUCH OF THE DAY. STRATUS IS EXPECTED TO RAPIDLY SPREAD
INLAND ACROSS THE VALLEYS AND INTO THE FOOTHILLS SATURDAY AFTERNOON
AND EVENING AS ONSHORE FLOW STRENGTHENS AND A COASTAL EDDY DEVELOPS.
THE MARINE LAYER WILL REMAIN FAIRLY DEEP WITH MVFR OR VFR CIGS WEST
OF THE MOUNTAINS THROUGH SUNDAY MORNING.

STRONG WESTERLY WINDS AT THE RIDGE TOPS COULD PRODUCE STRONG UP AND
DOWN DRAFTS NEAR THE MTNS AND IN THE DESERTS LATE TONIGHT THROUGH
SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MOEDE
AVIATION...SCV
Hazardous weather outlook, Apr 18, 3:30 PM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PDT FRI APR 18 2008

CAZ055-056-058-060>062-191200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
330 PM PDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY IN THE MOUNTAINS AND DESERTS AT TIMES SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.